MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10025630
Medical Device Problem Codes Kinked (1339); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Limited information was received.The sl-10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location callouts are approximate and for reference only.As viewed through the returned packaging, it was found that the coil was entangled around the device positioning unit (dpu and the introducer sheath.Located 13.0 centimeters off the distal tip of the green introducer is a section of mechanical sheath damage that resulted in an opened skive.Unreported coil damage of compression and buckling was found at the proximal section.Due to cleaning, handling, and packaging by the end user, the circumstances of how and when this coil damage occurred cannot be determined.The remainder of the coil was undamaged.Mechanical sheath damage was found at the protrusion site caused by the resheathing tool.No manufacturing defects were found.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the resheathing difficulty is confirmed.The dpu and the coil were found outside the introducer sheath through a protrusion through the skive.While the root cause cannot be determined, the evidence highly suggests that the contributing factor may have occurred when the resheathing tool damaged the sheath causing the dpu/coil to protrude through the introducer sheath.In this condition the coil cannot be resheathed.The circumstances of how and when the resheathing tool damaged the sheath cannot be determined.Without the return of the sl-10 microcatheter and the rhv used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
The contact from the facility reported that the deltaplush coil (cpl10025630/c24220) could not be detached and another deltaplush coil (cpl10025630/c32743) could not be resheathed.The coil lot c32743 was attempted to be resheathed because it did not fit in the aneurysm.An excelsior sl-10 microcatheter and a 7f envoy guide catheter were used in the procedure.The coils were stored as stated in the ifu.There was no noticeable damage on the coils or microcatheter before the issues.The detachment control box & cable were used before and after the event.It is not known whether a pre-deployment electrical check was performed.It is unknown whether the fault light was seen during the case.An enpower detachment control box and cable were used for the case.Upon pressing the power button on the box all lights illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.Failure analysis of the returned product discovered that the proximal section of the coil lot # c32743 was buckled and compressed.
 
Additional Manufacturer Narrative
Limited information was received.The sl-10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location callouts are approximate and for reference only.As viewed through the returned packaging, it was found that the coil was entangled around the device positioning unit (dpu and the introducer sheath.Located 13.0 centimeters off the distal tip of the green introducer is a section of mechanical sheath damage that resulted in an opened skive.Unreported coil damage of compression and buckling was found at the proximal section.Due to cleaning, handling, and packaging by the end user, the circumstances of how and when this coil damage occurred cannot be determined.The remainder of the coil was undamaged.Mechanical sheath damage was found at the protrusion site caused by the resheathing tool.No manufacturing defects were found.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the resheathing difficulty is confirmed.The dpu and the coil were found outside the introducer sheath through a protrusion through the skive.While the root cause cannot be determined, the evidence highly suggests that the contributing factor may have occurred when the resheathing tool damaged the sheath causing the dpu/coil to protrude through the introducer sheath.In this condition the coil cannot be resheathed.The circumstances of how and when the resheathing tool damaged the sheath cannot be determined.Without the return of the sl-10 microcatheter and the rhv used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.(b)(4).

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6011048
Report Number2954740-2016-00228
Device Sequence Number83527
Product Code HCG
UDI-Device Identifier00878528008262
UDI-Public(01)00878528008262(17)200131(10)C32743
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberCPL10025630
Device Lot NumberC32743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2016
Supplement Report FDA Received Date10/07/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 CATHETER7F ENVOY COILS